Alert archive / South Carolina / Wind Advisories in 2026

Wind Advisory 1, NWS Columbia, SC

February 22, 20265 counties in Georgia; 18 counties in South Carolina

NWS Columbia, SC issued this wind advisory at Feb 22, 2026, 1:18 AM EST for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Feb 22, 2026, 8:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2026, 1:18 AM EST (06:18 UTC)
In effect from
Feb 22, 2026, 8:00 AM EST
Expired
Feb 22, 2026, 8:08 PM EST
In force
12 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2026-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2026-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS72 KCAE 220618
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
118 AM EST Sun Feb 22 2026

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-230300-
/O.NEW.KCAE.WI.Y.0001.260222T1300Z-260223T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Murphys Estates, Holly Hill, North,
Augusta, Newberry, Elgin, Johnston, Aiken, Summerton, Eutawville,
Carolina Commons Shopping Center, Oak Grove, Manning, Barnwell,
Blackville, Pageland, Camden, Columbia, Saluda, Santee, Cheraw,
Winnsboro Mills, Lancaster Mill, Elloree, Springfield, Brookdale,
Williston, Springdale, Bowman, Batesburg-Leesville, Red Bank,
Edgefield, Sumter, Van Wyck, Evans, Waynesboro, Seven Oaks,
Lincolnton, Bishopville, Indian Land, Winnsboro, St. Matthews,
Branchville, West Columbia, McCormick, North Augusta, Ridge
Spring, Cayce, Neeses, Lancaster, Orangeburg, Lexington, Bamberg,
Clarks Hill, Andrew Jackson State Park, Thomson, Community of
Almond Glen, Martinez, Denmark, and Lugoff
118 AM EST Sun Feb 22 2026

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EST THIS 
EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts exceeding 40 mph at 
  times.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From 8 AM this morning to 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CJR
1 follow-up statement
095 
WWUS72 KCAE 230108
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
808 PM EST Sun Feb 22 2026

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-230215-
/O.CAN.KCAE.WI.Y.0001.000000T0000Z-260223T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Cayce, Saluda, Bamberg, Camden, Johnston,
Augusta, Sumter, Denmark, Seven Oaks, Bowman, Elloree, Newberry,
North Augusta, Orangeburg, Community of Almond Glen, Lancaster,
Oak Grove, Santee, Bishopville, Lincolnton, St. Matthews,
Winnsboro, Red Bank, Thomson, Eutawville, Winnsboro Mills,
Neeses, Blackville, Waynesboro, Ridge Spring, Lugoff, Martinez,
Pageland, Murphys Estates, Andrew Jackson State Park, Springdale,
Lancaster Mill, Carolina Commons Shopping Center, Indian Land,
Edgefield, West Columbia, Cheraw, Van Wyck, Holly Hill,
Lexington, Brookdale, Elgin, Springfield, Branchville, Clarks
Hill, Aiken, Barnwell, Williston, McCormick, Manning, Summerton,
Batesburg-Leesville, North, Evans, and Columbia
808 PM EST Sun Feb 22 2026

...WIND ADVISORY IS CANCELLED...

Windspeeds across the area have dropped below advisory levels, 
therefore the Wind Advisory is canceled. However, elevated and 
occasionally gusty winds will continue to be possible through the 
overnight period.

$$

EC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Feb 22, 12:40 AM EST, 38 minutes earlier. Its key messages:

  • 1) Another round of light showers expected overnight.
  • 2) Cold front leads to stronger winds Sunday with much colder temperatures Monday and Tuesday.
Area forecast discussion, Feb 22, 12:40 AM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1240 AM EST Sun Feb 22 2026

.WHAT HAS CHANGED...
Aviation discussion updated for the 06z TAF issuance.

&&

.KEY MESSAGES...
- 1) Another round of light showers expected overnight.

- 2) Cold front leads to stronger winds Sunday with much
colder temperatures Monday and Tuesday.

&&

.DISCUSSION...
KEY MESSAGE #1: Another round of light showers expected
overnight.

The cold front that brought showers and storms to the area has
moved well south of the forecast area as of this evening,
allowing the activity to push out of the area. Overnight,
a piece of shortwave energy embedded within a larger scale
trough is forecast to move over the area. As it does, shower
chances return to the region. This activity is expected to be
generally light and move out of the Midlands and CSRA by Sunday
morning.

KEY MESSAGE #2: Cold front leads to stronger winds Sunday with much
colder temperatures Monday and Tuesday.

Strong cold front will usher in a much drier and colder air mass
into the area. Sunday winds increase with a strengthening
pressure gradient and strong northwest flow with cold advection
leading to temperatures dropping through much of the afternoon.
NAEFS mean indicates 850mb winds will be above the 90th
percentile with wind gusts between 30 to 40 mph likely (greater
than 50 percent probability in blended guidance). A Lake Wind
Advisory will likely be needed but will hold off for now with
strongest winds likely after 1 pm Sunday (over 24 hours away).
Strong agreement among models of the strength of the cold air
mass that shifts into the area early next week with limited
spread in the 500 mb heights, which are generally favored to be
2 to 3 standard deviations below normal. Blended guidance as a
result indicates a tight spread in temperatures for Monday and
Tuesday with high probability of lows dropping into the 20s
Monday morning and Tuesday morning. While the frost/freeze
program has not begun yet, with the recent warmup, any plants
that have begun to bloom and are sensitive will likely need to
be protected each morning.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Mix of MVFR-LIFR restrictions overnight as showers linger across
the region.

The stalled front continues to produce showers, low cigs, and
reduced vsby across the TAF sites early Sunday. Generally the
heaviest showers will continues to work through AGS-DNL-OGB
through ~12z, with periods of LIFR-IFR conditions likely; CAE
and CUB are generally staying MVFR-VFR, just north of these
showers. After 12z, the front will push through and steadily
start to clear low level moisture out with improving cigs and
vsby and precip chances quickly decreasing. Gusty winds will
then be the main story with northwest winds strengthening to
over 20 knots with gusts over 30 knots for the afternoon and
evening. Winds slightly decrease overnight into Monday, but
sustained 15 knots with gusts over 20 knots still expected into
Monday morning.

EXTENDED AVIATION OUTLOOK...Drier air continues to move into
the region on Monday with gusty northwest winds of 25 kts
possible. No notable periods of restrictions then expected
through mid-week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

DISCUSSION...CJR
AVIATION...42

Nearby

Wind Advisories in South Carolina, 2026Wind Advisories in Georgia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.